One of cases that you as a dog lover may have heard are Vetmedin killed my dog. What is Vetmidin, and why can it cause a dog to die? More than 50% of dog owners are unaware that their dogs are at risk for heart failure. Heart disease affects one of four dogs over the age of seven.
However, lack of knowledge about this serious, life-threatening condition calls for better education among dog owners on how to recognize the disease, and how to maintain a dog’s heart health. These figures indicate the great importance of raising general awareness about congestive heart failure in dogs. If more dog owners are aware of this disease and the signs, heart failure could be treated at an early stage, allowing for timely treatment.
So, what is the relationship between Vetmedin, heart failure, and death? Vetmedin is the generic name for heart medication intended to treat dogs with heart failure. This medication dilates blood vessels and lowers blood pressure, making it easier for the heart to pump blood throughout the dog’s body. Vetmedin is given as a chewable tablet 1 hour before a meal or as directed by your vet. You should be aware of the possible side effects of Vetmedin before giving this medication to your dogs, as well as knowing the Vetmedin overdose amount.
The most common side effect of Vetmedin is stomachache. These symptoms can include vomiting, diarrhea or loss of appetite. Affected dogs may vomit after eating, or may need more frequent outdoor trips due to symptoms of urgent defecation. The dogs treated with this drug may also start eating less than usual, or may not be interested in snacking on their favorite treats because of a reduced appetite.
The second side effect that’s somewhat dangerous is short of breath or coughing. You can see this symptom if your dogs make sounds like heavy breathing but in a rather low tone. If these two side effects are not treated immediately, it is possible they will become more severe, and lead to “Vetmedin killed my dog” case
The last and most surprising side effect is the sudden death of dog after taking this drug for a period of time. Indeed, according to the records, the cases of sudden death due to this drug are only approximately 6%. This drug changes the way the heart pumps blood around the body, which increases the risk of potentially fatal side effects. “Vetmedin killed my dog” case is very unfortunate in the end if it really happened, but you shouldn’t regret it as you try to give your dog treatment.